Advice needed: Hello - I have been on... - Early CKD Support

Early CKD Support

7,378 members2,611 posts

Advice needed

fartikins profile image

Hello - I have been on continuous anti biotic for uni since November 2021 and the infection just won't go. I was reading about the dangers of c difficile and how taking anti biotic puts you in danger of getting this.I also read that you can't take a probiotic with cefalexin as it reduces its effect. Is there anything I can do to help stop me getting this dreadful infection as I am in the danger zone here - thanks for reading.

8 Replies

First, and foremost you need to really stop looking at the internet, it sounds like it is setting off your anxiety, to ultra high levels. Which isn’t going to help you recover from your uti, reading some of your other posts, you seem to get great responses and ideas from other members, you need to listen to these answers.Going back to your G.P is a great idea, to see if there is another underlying cause to your uti, you have CKD 4, are you under the care of a nephrologist, or urologist? Are you drinking enough water? All of these questions need to be addressed by yourself, and only you can take the next steps.

Hello - thank you so much for kind reply - yes I am waiting on some test results from GP

The internet has confused you. Yes, usage of SOME antibiotics can eventually lead to c diff.Cefalexin which you say you are taking is NOT related to be one of the antibiotics that can lead to c diff. About probiotics again you are not correct. You can take probiotics with antibiotics, and in many cases it is recommended (for one thing it helps prevent bacteria that could lead to c diff). The key to probiotics with antibiotics is take the probiotic 2 hours before or 2 hours after taking your antibiotic. Then the 2 will not conflict. What you likely read about the probiotic interfering with the antibiotic was if you take them at the same time or too close together. The instructions you received with your probiotic probably has a warning about being sure to leave a 2 hour (or longer) window between the antibiotic and the probiotic. You are under a doctors care for both your kidney and for you antibiotic. Do as they instruct, not what the internet instructs. Now if you have a long term UTI, as you described, talk it over with your doctor. It happens unfortunately. Perhaps the doctor would try a different antibiotic or something. You probably know to do the general things about avoid caffeine, alcohol, drink a lot of fluids. You are under a doctors care, have faith in that and not the internet.

fartikins profile image
fartikins in reply to RickHow

Hello Rick - you are so helpful. I did not realise that information about the antibiotic and the taking of a pro biotic to assist with the good bacteria.. Thank you once again.

YOU NEED TO HAVE YOUR DR. CHECK AND SEE IF YOU HAVE AN OVER GROWTH OF YEAST IN YOUR BODY. IT COMES FROM CONSTANCE USE OF ANTIBIOTICS. THE DRUG I TOOK IS FLUCONAZOLE 150MG. THE RESULTS WILL BE QUICK. REGARDS PIGEON MAN

RickHow profile image
RickHow in reply to pigeonman

Yeast infections are different than UTI. Yeast infections generally do NOT cause UTI, but a UTI can cause a Yeast infection. And it is possible to have both at the same time.

pigeonman profile image
pigeonman in reply to RickHow

I AGREE. BUT IN MY CASE I WAS TREATED FOR PROSTATE INFECTION FOR 2 YRS WITH MULTABLE ANTI. . AS A RESULT YEAST WAS IN MY BODY. ONCE YEAST WAS ELIMINATED MY RECOVERY WAS QUICK. PIGEON MAN

Chronic UTIs are a complex problem involving biofilms and complicated resistances to antibiotics alone. You will not find your answers here, and it appears that your doctor may not be helping you much either. You must see a urologist with an expertise in dealing with neurogenic bladders and chronic UTIs.

You may also like...